Osaka Journal of Mathematics

Initial boundary value problem for 3D Boussinesq system with the thermal damping

Yanghai Yu and Yanbin Tang

Full-text: Open access

Abstract

In this paper we consider the initial boundary value problem for the 3D Boussinesq system with the velocity dissipation and weak damping effect to instead of the dissipation effect for the thermal conductivity and establish the global existence of weak solutions. Furthermore, we prove that the global weak solution is strong and unique under some small initial data condition.

Article information

Source
Osaka J. Math., Volume 57, Number 1 (2020), 61-83.

Dates
First available in Project Euclid: 15 January 2020

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1579079112

Mathematical Reviews number (MathSciNet)
MR4052629

Subjects
Primary: 35Q35: PDEs in connection with fluid mechanics 35B65: Smoothness and regularity of solutions 76W05: Magnetohydrodynamics and electrohydrodynamics

Citation

Yu, Yanghai; Tang, Yanbin. Initial boundary value problem for 3D Boussinesq system with the thermal damping. Osaka J. Math. 57 (2020), no. 1, 61--83. https://projecteuclid.org/euclid.ojm/1579079112


Export citation

References

  • H. Abidi and T. Hmidi: On the global well-posedness for Boussinesq system, J. Differential Equations 233 (2007), 199–220.
  • H. Abidi and P. Zhang: On the global well-posedness of 2D Boussinesq system with variable viscosity, Adv. Math. 305 (2017), 1202–1249.
  • D. Adhikari, C. Cao and J. Wu: The 2D Boussinesq equations with vertical viscosity and vertical diffusivity, J. Differential Equations 249 (2010), 1078–1088.
  • D. Adhikari, C. Cao and J. Wu: Global regularity results for the 2D Boussinesq equations with vertical dissipation, J. Differential Equations 251 (2011), 1637–1655.
  • H. Bessaiha and B. Ferrariob: The regularized 3D Boussinesq equations with fractional Laplacian and no diffusion, J. Differential Equations 262 (2017), 1822–1849.
  • C. Cao and J. Wu: Global regularity for the two-dimensional anisotropic Boussinesq equations with vertical dissipation, Archive for Rational Mechanics and Analysis 208 (2013), 985–1004.
  • D. Chae: Global regularity for the 2D Boussinesq equations with partial viscosity terms, Adv. Math. 203 (2006), 497–513.
  • R. Danchin and M. Paicu: Global well-posedness issues for the inviscid Boussinesq system with Yudovich's type data, Comm. Math. Phys. 290 (2009), 1–14.
  • L.C. Evans: Partial Differential Equations, Second edition. Graduate Studies in Mathematics 19, Providence, R.I, Amer Math Soc., 2010.
  • J. Geng and J. Fan: A note on regularity criterion for the 3D Boussinesq system with zero thermal conductivity, Appl. Math. Lett. 25 (2012), 63–66.
  • C. He, J. Li and B. Lv: On the Cauchy Problem of 3D Nonhomogeneous Navier-Stokes Equations with Density-Dependent Viscosity and Vacuum, arXiv:1709.05608.
  • T. Hmidi and S. Keraani: On the global well-posedness of the Boussinesq system with zero viscosity, Indiana Univ. Math. J. 58 (2009), 1591–1618.
  • T. Hmidi, S. Keraani and F. Rousset: Global well-posedness for Euler-Boussinesq system with critical dissipation, Comm. Partial Differential Equations 36 (2011), 420–445.
  • T. Hmidi, S. Keraani and F. Rousset: Global well-posedness for a Boussinesq-Navier-Stokes system with critical dissipation, J. Differential Equations 249 (2010), 2147–2174.
  • T. Hou and C. Li: Global well-posedness of the viscous Boussinesq equations, Discrete Contin. Dyn. Syst. 12 (2005), 1–12.
  • J. Kang and Y. Tang: Value function regularity in option pricing problems under a pure jump model, Appl. Math. Optim. 76 (2017), 303–321.
  • J. Kang and Y. Tang: Asymptotical behavior of partial integral-differential equation on nonsymmetric layered stable processes, Asympt. Anal. 102 (2017), 55–70.
  • O.A. Ladyzhenskaja and V.A. Solonnikov: Linear and quasi-linear equations of parabolic type, Providence, R.I, Amer Math Soc., 1968.
  • M. Lai, R. Pan and K. Zhao: Initial Boundary Value Problem for Two-Dimensional Viscous Boussinesq Equations, Arch. Ration. Mech. Anal. 199 (2010), 739–760.
  • A. Larios, E. Lunasin and E.S. Titi: Global well-posedness for the 2D Boussinesq system with anisotropic viscosity and without heat diffusion, J. Differential Equations 255 (2013), 2636–2654.
  • J. Li and E. S. Titi: Global Well-Posedness of the 2D Boussinesq Equations with Vertical Dissipation, Arch. Ration. Mech. Anal. 220 (2016), 983–1001.
  • J. Li and E.S. Titi: Global well-posedness of strong solutions to a tropical climate model, Discrete Contin. Dyn. Syst. 36 (2016), 4495–4516.
  • J. Li, E.S. Titi and Z. Xin: On the uniqueness of weak solutions to the Ericksen-Leslie liquid crystal model in $\mathbb{R}^2$, Math. Models Methods Appl. Scie. 26 (2016), 803–822.
  • H. Li, R. Pan and W. Zhang: Initial boundary value problem for 2D Boussinesq equations with temperature-dependent diffusion, J. Hyperbolic Differ. Equ. 12 (2015), 469–488.
  • P.L. Lions: Mathematical Topics in Fluid Mechanics. Volume 1, 2, Oxford University Press, New York, 1996, 1998.
  • S.A. Lorca and J.L. Boldrini: The initial value problem for a generalized Boussinesq model: Regularity and global existence of strong solutions, Mat. Contemp. 11 (1996), 71–94.
  • S.A. Lorca and J.L. Boldrini: The initial value problem for a generalized Boussinesq model, Nonlinear Anal. 36 (1999), 457–480.
  • A. Majda: Introduction to PDEs and Waves for the Atmosphere and Ocean, Courant Lecture Notes in Mathematics 9, American Mathematical Society, 2003.
  • C. Miao and X. Zheng: Global well-posedness for axisymmetric Boussinesq system with horizontal viscosity, J. Math. Pures Et Appl. 101 (2014), 842–872.
  • J. Pedloski: Geophysical Fluid Dynamics. Springer-Verlag, New York, 1987.
  • H. Qiu, Y. Du and Z. Yao: A blow-up criterion for 3D Boussinesq equations in Besov spaces, Nonlinear Anal. 73 (2010), 806–815.
  • T. Roger: Navier-Stokes equations: theory and numerical analysis, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1984.
  • Y. Sun and Z. Zhang: Global regularity for the initial-boundary value problem of the 2D Boussinesq system with variable viscosity and thermal diffusivity, J. Differential Equations 255 (2013), 1069–1085.
  • T. Tao: Nonlinear Dispersive Equations: Local and Global Analysis. CBMS Regional Conference Series in Mathematics 106, Providence, R.I, Amer Math Soc., 2006.
  • C. Wang and Z. Zhang: Global well-posedness for the 2D Boussinesq system with the temperature dependent viscosity and thermal diffusivity, Adv. Math. 228 (2011), 43–62.
  • G. Wu and X. Zheng: Global well-posedness for the two-dimensional nonlinear Boussinesq equations with vertical dissipation, J. Differential Equations 255 (2013), 2891–2926.
  • X. Wu, Y. Yu and Y. Tang: Global existence and asymptotic behavior for the 3D generalized Hall-MHD system, Nonlinear Anal. 151 (2017), 41–50.
  • X. Wu, Y. Yu and Y. Tang: Well-posedness for the incompressible Hall-MHD equations in low regularity spaces, Mediterr. Journal of Math. 15 (2018), Art. 48, 14pp.
  • Z. Xiang and W. Yan: Global regularity of solutions to the Boussinesq equations with fractional diffusion, Adv. Differential Equations, 18 (2013), 1105–1128.
  • Z. Ye: A note on global well-posedness of solutions to Boussinesq equations with fractional dissipation, Acta Math. Sci. Ser. B Engl. Ed., 35 (2015), 112–120.
  • Y. Yu, X. Wu and Y. Tang: Global regularity of the 2D liquid crystal equations with weak velocity dissipation, Comput. Math. Appl. 74 (2017), 920–933.
  • Y. Yu, X. Wu and Y. Tang: Global well-posedness for the 2D Boussinesq system with variable viscosity and damping, Math. Methods in Appl. Sci. 41 (2018), 3044–3061.